Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 11, 2007, 4:26 PM EDT for Kershaw County, Richland County, South Carolina. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 4:26 PM EDT (20:26 UTC)
- Expired
- Jun 11, 2007, 5:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Kershaw County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 43 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:45 PM EDT | TSTM WND DMG | 7 E Blythewood, SC | TREES DOWN ON LANGFORD RD, AND SMYRNA CHURCH RD. |
| Jun 11, 4:45 PM EDT | HAIL 0.75 | 8 Sw Camden, SC | PENNY SIZE HAIL IN THE TOWN OF ELGIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 112027
SVRCAE
SCC055-079-112100-
/O.NEW.KCAE.SV.W.0076.070611T2026Z-070611T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
426 PM EDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA
NORTHEASTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 500 PM EDT
* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
FAIRFIELD COUNTY...OR ABOUT 12 MILES SOUTHEAST OF WINNSBORO...AND
MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE COMMUNITY OF ELGIN...OR
OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL GEORGIA.
LAT...LON 3410 8062 3407 8063 3406 8062 3405 8063
3397 8078 3424 8093 3425 8083 3431 8079
3411 8058
$$
DCM1 follow-up statement
000
WWUS52 KCAE 112050
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
449 PM EDT MON JUN 11 2007
SCC055-079-112100-
/O.CON.KCAE.SV.W.0076.000000T0000Z-070611T2100Z/
KERSHAW SC-RICHLAND SC-
449 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR RICHLAND AND KERSHAW COUNTIES...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER KERSHAW COUNTY...OR ABOUT 12 MILES NORTHEAST OF
DENTSVILLE...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL GEORGIA.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3410 8062 3407 8063 3406 8062 3405 8063
3397 8078 3424 8093 3425 8083 3431 8079
3411 8058
$$
HCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:32 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 11, 2:32 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 232 PM EDT MON JUN 11 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE CAROLINAS TONIGHT AND TUESDAY. THIS COMBINED WITH MODERATE INSTABILITY DURING THE WILL KEEP THE WEATHER UNSETTLED AND KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... THUNDERSTORMS DEVELOPING OVER THE CWA THIS AFTERNOON IN ADVANCE OF UPPER SHORT WAVE. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM THIS EVENING FOR ENTIRE CWA. MODERATE INSTABILITY AND SUFFICIENT WIND SHEAR TO SUPPORT SEVERE WEATHER THREAT. WET BULB ZERO JUST OVER 10000 FEET SUGGESTS LARGE HAIL THREAT. && .SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/... UPPER LOW WILL DROP SOUTH THROUGH THE OHIO VALLEY TONIGHT AND OVER THE CAROLLINAS TUESDAY AND TUESDAY NIGHT. COLD POOL ALOFT WILL STEEPEN LAPSE RATES AND ENHANCE INSTABILITY AGAIN ON TUESDAY. CROSS TOTALS...TOTAL TOTALS INDICES ARE HIGH WITH A WET BULB ZERO AT 10000 FT OR BELOW. SO EXPECT THUNDERSTORMS TO DEVELOP AGAIN TUESDAY AFTERNOON. WITH COLD AIR ALOFT WITH UPPER LOW...HAIL WILL BE A CONCERN. UPPER LOW SLOWLY DRIFTS TO JUST SOUTH OF THE STATE ON WEDNESDAY BUT TROF AXIS CONTINUE OVER THE AREA. THUS CHANCE OF AFTERNOON THUNDERSTORMS CONTINUES AGAIN ON WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... UPPER LOW JUST OFF MID-ATLANTIC COAST THURSDAY THROUGH SATURDAY WITH S CAROLINA JUST TO THE WEST IN NORTHERLY UPPER FLOW. SHORT WAVES EMBEDDED IN THIS FLOW ALONG WITH WEAK TO MODERATE INSTABILITY WILL BE SUFFICIENT TO KEEP A CHANCE-SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. ACTIVITY SHOULD MOVWE EAST OF THE CAE CWA ON SUNDAY TROF AXIX MOVES EAST AND UPPER RIDGE BEGINS TO BUILD OVER THE SE US. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING OVER THE AREA. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. SOME OF THE STORMS COULD BE STRONG. THE ACTIVITY IS EXPECTED TO DIMINISH LATER THIS EVENING. A PERIOD OF MVFR VSBYS POSSIBLE LATE TONIGHT/EARLY TUESDAY MORNING...DEPENDING ON THE EXTENT OF ANY LINGERING DEBRIS CLOUDINESS. WILL EXPECT A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AFTERNOON...MAINLY AFTER 18Z. TUESDAY NIGHT THROUGH SATURDAY...A CHANCE OF SHOWERS OR THUNDERSTORMS. OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 11, 5:00 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT MON JUN 11 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...ESPECIALLY ACROSS THE CENTRAL SAVANNAH RIVER AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AND CONTINUE INTO TONIGHT. THE STRONGEST STORMS WILL LIKELY BE THIS AFTERNOON AND EVENING. A FEW COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS AROUND 60 MPH. SOME OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN WITH AMOUNTS FROM 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 11, 2:08 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
208 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 8 NNW LANCASTER 34.83N 80.83W
06/11/2007 LANCASTER SC LAW ENFORCEMENT
TREES DOWN POWER OUT IN VAN WYCK AREA.
&&
DSLocal storm report, Jun 11, 2:10 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
210 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL LANCASTER 34.72N 80.78W
06/11/2007 M0.88 INCH LANCASTER SC FIRE DEPT/RESCUE
NICKEL SIZE HAIL IN LANCASTER.
&&
DSLocal storm report, Jun 11, 2:26 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
226 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 5 SSE LANCASTER 34.66N 80.75W
06/11/2007 M1.00 INCH LANCASTER SC PUBLIC
QUARTER SIZE HAIL.
&&
DSLocal storm report, Jun 11, 2:57 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
257 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 12 NNW LANCASTER 34.88N 80.86W
06/11/2007 M1.75 INCH LANCASTER SC LAW ENFORCEMENT
GOLF BALL SIZE HAIL AT INDIAN LAND.
0213 PM HAIL 3 S LANCASTER 34.68N 80.78W
06/11/2007 M1.75 INCH LANCASTER SC LAW ENFORCEMENT
0244 PM HAIL HEATH SPRINGS 34.59N 80.67W
06/11/2007 M0.88 INCH LANCASTER SC LAW ENFORCEMENT
&&
DSLocal storm report, Jun 11, 3:24 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
324 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 15 N CAMDEN 34.48N 80.61W
06/11/2007 M0.75 INCH KERSHAW SC EMERGENCY MNGR
PENNY SIZE HAIL ON HWY 521/601 AT WESTVILLE.
&&
DSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:16 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 44 min |
| Jun 11, 2:03 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 42 min |
| Jun 11, 2:50 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 55 min |
| Jun 11, 3:37 PM EDT | Tornado Warning | CAE | Fairfield | 38 min |
| Jun 11, 4:12 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 33 min |
| Jun 11, 4:16 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 44 min |
| Jun 11, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 49 min |
| Jun 11, 5:42 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 35 min |
| Jun 11, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 42 min |
| Jun 11, 6:00 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 30 min |
| Jun 11, 6:11 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 34 min |
| Jun 11, 6:37 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 14 min |
| Jun 11, 6:40 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 50 min |
| Jun 11, 6:57 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.